View Full Version : I'm new
06-11-2004, 04:16 PM
Hi everyone. I'm new to this sight.
I was diagnosed with sle late last year. I'm not working at the moment so isolation and boredom are my biggest problem right now.
06-17-2004, 08:21 AM
Welcome to our forum. What are your symptoms? What medications are you taking?
We certainly understand what you mean by isolation and boredom...this is a misunderstood disease and can make you feel so lonely sometimes.
I am sure that you will find some answers, compassion, and friendly folks to talk to here.
06-17-2004, 08:45 PM
Thanks for the message.
I have arthitic joints (hands feet and knees mostly) I have had some renal involvement, but no damage has been done. And the usual 'Lupus fog' I can be very forgetful, and I get tired easily.
I'm on a low dosage of prednisone and a high dosage of plaquenil. I'm hoping to be weaned off prednisone in the next few months.
06-18-2004, 10:51 AM
I know that you cannot wait to wean off of the prednisone. Make sure that your doctor's check your heart and lung functions regularly when you are weanning off!
Take very good care of yourself and know that you ARE NOT ALONE :lol:
Peace and Blessings
06-21-2004, 11:08 PM
Welcome, welcome!When I first started "not working" I thought I would be super bored, too, so I understand. Reading this forum really helped me. I also have kidney probs, but a bit worse than yours right now (hopefully not for long!)
To keep from being lonely, I've been reading a lot, going on walks with my dog, talking on the phone with friends, and e-mailing. My sister made the mistake of isolating herself a lot after she was diagnosed with "mild dissociative connective tissue disease" (mild Lupus) and she fell into a long depression. After I was diagnosed, I decided I would learn from her, so as not to fall into depression. So, I make sure to keep the people in my life informed of what's going on with me - and I always include some good with the bad. I think people want to know, but don't always know how to ask.
Also, now that I'm a housewife with no kids, I decided to become a great cook! And it's fun! And easy, when you have the time. It gives me something to be proud of, and it's fun to have others over for things I prepare. I also take advantage of matinee movie prices in the middle of the work week! There is nobody at the theaters then (though now it's summer, with all the kids...)
Anyway, hope you are well and look forward to hearing more from you!
06-24-2004, 06:02 PM
I didn't know about checking your heart and lungs while coming off prednisone :shock: I have a great doctor but I guess with this condition you really have to keep yourself informed.
Thanks for the words of encouragement Missy. It does make a difference when you know there are people out there that know what your going through. How is your Kidney problem now? I hope everything's ok .
I had to have one of my back teeth removed two days ago, so I'm back on a higher dose of prednisone to get over that. And my mouth hurts but otherwise I'm doing ok.
Peace and love
06-25-2004, 07:14 PM
Jennie - Sorry to hear about the dental problems. That doesn't sound like fun! I know about the Prednisone - I'm on 30 mg a day right now (I was weaned down to 10, then had to go back up), so haven't been sleeping too much in the last week.
Yep - my kidneys are kinda screwy - I have Type 4 "Diffuse Proliferative Nephritis" not further responding to Cellcept, but hopefully in a holding pattern for now, so I don't have to do the Cytoxan (chemotherapy). One Nephrologist I saw said that it's pretty rare to have "renally exclusive Lupus", which seems to be what I have. Most of what I deal with is just side effects of meds and fatigue. I hope your kidneys are doing well! (And that your mouth doesn't hurt too much).
06-25-2004, 11:33 PM
I know what you mean about not sleeping, and I'm trying really hard to not be grumpy.
I'm sorry to hear about your renal trouble. Have you had chemotherepy before? My kidneys were'nt so badly effected. The rheumotologist said I was diagnosed and on the right med's in time before there was any real damage.
My mouth is sore today. And I feel like a walking drug store.
I really do hope you feel better soon :D
07-02-2004, 08:59 AM
:D Yup, Jennie, things are all of a sudden turning up in my kidney world! MY poor husband is really looking forward to coming down on the PRednisone - it's like the worst PMS. And I just had my acne (from the first bought of high dose PRednisone) under control, and now it's back with a vengeance - just in time for two weddings I'm in! Nice, huh?
I used to tease my sister (before I had Lupus) that she was a traveling pharmacy, as well. Whenever I leave the house, it's like " I have to pack up my medicines!"
Hope you are have a "feeling better" day!
07-04-2004, 05:05 PM
I'm back down to my normal dose of prednisone. And yes I'm left with a lovely case of acne. Not to mention the weight gain. And I'm now getting a real dose of PMS, and I've just finnished with my prednisone bad mood. So at the moment I'm a fat pimpley monster. But my mouth's better and my joints are only aching a little today.
How are things going with your kidneys? I hope your getting better.
07-06-2004, 10:27 PM
Hi, Jennie! Today I'm feeling like the fat, pimply monster! And a grumpy one at that. I can't wait for my kidney appt in 10 days so I can hopefully go down to 20 mg of Prednisone. Maybe then I won't be so grumpy! And hopefully I will continue with the good kidney news then, too. Luckily, weight gain (other than moonface) hasn't been any issue, even when I was needing it. But, it does make me want to snack more!
I sure hope your mouth is back in tip-top shape and that you are feeling ok.
07-08-2004, 11:28 PM
Good luck with your kidney checkup.
My mouth is ok now, its all healed. I've just got the usual aches, they're not bad, just annoying.
I'm starting a part time traineeship in clerical work this month. The guy that's running it is a friend of mine so he understands my condition. I'm really looking forward to this. I may actually beable to re-enter the workforce, even if it is only a couple of days a week.
I hope all goes well with you and you can come down on prednisone. It would be nice if they could invent something that didn't have such bad side effects.